Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Reddish swollen thigh. Taking Ibuprofen, Korcin and cloramphenicol. Need further treatment?

I have a swollen and red section on my left leg above the knee which first showed about 4-5 days ago. Because I d been tubing a couple of days before I put it down to a bit of bruising and hoped it would disappear in a few days. Over the last few days its gotten more sore and is now about 3cm in diameter and like a hard area under the surface of the skin, there is a small red blemish but no visible puncture. The area is also hot and tender to touch. Last night I did notice that there was an off shoot of redness up my leg from the original area which is now larger and a little tender to touch. I ve been taking antihistamines (20mg per day) and Ibuprofen regularly. A pharmacist this morning gave me something called Korcin which is a dermal cream - containing dexamethason acetat 4mg and cloramphenicol 160mg and have applied that twice today. The swelling and hardness of the area doesn t seem to be going away, but spreading. Please can you let me know if you have an idea of what this could be or what treatment is best. Many thanks
Asked On : Thu, 9 Aug 2012
Answers:  1 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
a photo of it would have been better to look at, if you could post.
but from your description, it looks like spreadind cellulitis/ infection. is it just above the knee cap in front?
can you walk/ bend your knee fully?
do you have fever?
pain killers may reduce the pain, but you must take antibiotics if it is tender or you get fever.
pl. see your doctor early and ask about systemic antibiotics.
if spreading , cellulitis can cause septic problems.
take care and medical helpand keep me posted on your progress. good luck
Answered: Thu, 9 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor